advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Nashville, Tennessee, USA:

I take my Lantus at 8:00 pm, and I've noticed that even though my blood sugar is normal at that time, when I test again at 12 midnight it's almost 300 mg/dl [16.7 mmol/L]. I do take some Humalog to bring it down. Shouldn't my blood sugar be lower four hours after taking my Lantus? I'm very confused by this! Can you shed some light?

Answer:

It's likely your evening Lantus is wearing off and/or you need some Humalog to cover the bedtime snack. Many of our patients can stop their bedtime snack and solve such problems.

If you want to continue your bedtime snack, a small amount of NPH at suppertime may also help compensate this pattern. Alternatively, take Humalog separately from your bedtime Lantus which will also stop the post-snack hyperglycemia.

SB

DTQ-20030518021508
Original posting 10 Jun 2003
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.